Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 347, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 20, 2000, 11:40 AM CDT for Independence County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2000, 11:40 AM CDT (16:40 UTC)
- Expired
- Jul 20, 2000, 12:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Independence County, AR
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 9:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1974 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:30 AM CDT, 8 hours 10 minutes earlier.
Area forecast discussion, Jul 20, 3:30 AM CDT, 8 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 AM CDT THU JUL 20 2000
INTERESTING WEATHER PATTERN SETTING UP FOR THE NEXT FEW DAYS.
THE LATEST SURFACE MAP HAS A QUASI-STATIONARY FRONT FROM JUST NORTH
OF KFSM THROUGH TO JUST NORTH OF KLIT TO NEAR KGWO. POOLING
DEWPOINTS OF NEAR 75 DEGREES ARE ACROSS MUCH MY CWFA. LATEST LOW
CLOUD/FOG SATELLITE LOOP SHOWS SOME CLOUDS COMING INTO NORTH CENTRAL
ARKANSAS. IR LOOP SHOWS AN MCS OVER KS...MOVING SOUTHEAST.IN THE
UPPER LEVELS...THERE IS THE PESKY UPPER LEVEL RIDGE OVER THE SOUTH
CENTRAL US WITH A TROUGH ACROSS THE EAST.
THE MID AND UPPER LEVEL PATTERN ACROSS THE CONUS BECOMES MORE
AMPLIFIED THROUGH TIME WITH THE UPPER LEVEL HIGH BUILDING INTO THE
ROCKIES AND A CLOSED LOW MOVING ACROSS NEW ENGLAND. THIS PATTERN
WILL KEEP AR IN DANGEROUS NORTHWEST FLOW OVER THE NEXT FEW DAYS. I
USED A COMPOSITE OF THE ALL THREE SHORT RANGE MODELS FOR THE OVERALL
SYNOPTIC FEATURES. I REALLY DIDN/T FOLLOW THE TIMING ON THE MCS
CLOSELY WITH ANY MODELS...SINCE THEY DON/T HANDLE THEM WELL.
OVERALL...JUST A WET PATTERN.
AT THE SURFACE...THE FRONT SHOULD SINK A BIT FURTHER TO THE SOUTH
INTO SOUTHERN AR OR NORTHERN LA THE WEEKEND AND WILL CONTINUE TO BE
THE FOCUSING MECHANISM FOR SHOWERS AND THUNDERSTORMS. SEVERE WEATHER
PARAMETERS ARE COMING TOGETHER FOR TODAY...REF MKCSWODY1. I WILL
THEREFORE MENTION A FEW POSSIBLY SEVERE FOR TODAY AND TONIGHT.
IN TERMS OF PRECIPITATION...I WENT WITH HIGHER POPS FOR TODAY COMPARED
TO THE FWC/FAN AND THEN WENT PRETTY CLOSE TO THEM FORM THE REMAINDER
OF THE SHORT TERM PERIOD ACROSS THE NORTH. I CONTINUED THE TRENDS OF
GOING SLIGHTLY ABOVE THE FWC/FAN MOS NUMBERS ACROSS THE CENTRAL AND
THE SOUTH. OVERALL...HIGH CHANCE TO LIKELY FOR THE FIRST THREE
PERIODS ACROSS THE NORTH WITH LOWER CHANCES ACROSS THE SOUTH.
IN TERMS OF TEMPERATURES...I WENT AT OR SLIGHTLY ABOVE THE FWC/FAN
NUMBERS THROUGH THE PERIOD.
WITH THE WARMING OF THE LAST FWC MOS GUIDANCE AND EVEN THINKING THAT
AS MAYBE SLIGHTLY TOO COOL...I WILL EXPAND THE HEAT ADVISORY BACK
INTO MUCH OF THE CENTRAL THIRD OF ARKANSAS FOR TODAY. I WILL ALSO
EXTEND THE HEAT ADVISORY ACROSS THE SOUTH INTO FRIDAY. HEAT INDEX
VALUES SHOULD GENERALLY BE BETWEEN 105 AND 115 THIS AFTERNOON AND
BETWEEN 105 AND 110.
...EXTENDED...
NO CHANGES TO THE EXTENDED.
(49)
.LIT...HEAT ADVISORY TODAY FOR THE SOUTHERN TWO-THIRDS OF FA
ZONES 21>22-30>32-37>47-52>57-62>69
HEAT ADVISORY FRIDAY EXTREME SOUTH PART OF FA
ZONES 052-053-062>069
In the hours before
Special weather statement, Jul 20, 10:50 AM CDT, 50 minutes before
ARZ003>007-012>016-021>025-030>034-038-039-041>046-053>056-062- 201800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1050 AM CDT THU JUL 20 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF NORTHERN AND CENTRAL ARKANSAS UNTIL 300 PM CDT... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PART OF NORTHERN AND CENTRAL ARKANSAS UNTIL 300 PM CDT. AT 1045 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS COVERING THE NORTHWEST THIRD OF ARKANSAS. THE ATMOSPHERE AHEAD OF THIS AREA OF STORMS REMAINS VERY WARM...MOIST AND UNSTABLE. THUS...THERE IS THE THREAT OF SEVERE WEATHER ACROSS THE WATCH AREA INTO THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. PERSONS PLANNING TO BE OUT ON AREA LAKES AND RIVERS SHOULD KEEP A WATCHFUL EYE TO THE SKY AND BE READY TO HEAD TO SAFETY IF THUNDER IS HEARD OR LIGHTNING IS SEEN. LISTEN TO YOUR FAVORITE RADIO OR TELEVISION STATION...LOCAL CABLE PROVIDER OR TUNE TO NOAA WEATHER RADIO FOR THE LATEST STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN LITTLE ROCK...CHECK OUT OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/LZK 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:27 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 33 min |
| Jul 19, 8:00 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 30 min |
| Jul 19, 9:35 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 40 min |
| Jul 20, 9:09 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 51 min |
| Jul 20, 9:29 AM CDT | Severe Thunderstorm Warning | LZK | Newton | 61 min |
| Jul 20, 9:36 AM CDT | Severe Thunderstorm Warning | LZK | Marion, Searcy | 54 min |
| Jul 20, 9:47 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 58 min |
| Jul 20, 9:47 AM CDT | Severe Thunderstorm Warning | LZK | Baxter | 58 min |
| Jul 20, 10:01 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 59 min |
| Jul 20, 10:07 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 53 min |
| Jul 20, 10:07 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Searcy, Stone, Van Buren | 53 min |
| Jul 20, 10:07 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 53 min |
| Jul 20, 10:07 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 53 min |
| Jul 20, 10:07 AM CDT | Severe Thunderstorm Warning | LZK | Logan | 53 min |
| Jul 20, 10:19 AM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 56 min |
| Jul 20, 10:19 AM CDT | Severe Thunderstorm Warning | LZK | Yell | 56 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, White | 60 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 60 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Saline, Yell | 60 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Stone, Van Buren | 60 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 60 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope | 60 min |
| Jul 20, 11:06 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 24 min |
| Jul 20, 11:06 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 24 min |
| Jul 20, 11:24 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 66 min |
| Jul 20, 11:24 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 66 min |
| Jul 20, 11:40 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, White | 65 min |
| Jul 20, 11:40 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 65 min |
| Jul 20, 11:53 AM CDT | Severe Thunderstorm Warning | LZK | Prairie, Woodruff | 67 min |
| Jul 20, 11:53 AM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 67 min |
| Jul 20, 11:53 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 67 min |
| Jul 20, 12:13 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Montgomery, Pike | 77 min |
| Jul 20, 12:13 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 77 min |
| Jul 20, 12:31 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas | 74 min |
| Jul 20, 12:31 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 74 min |
| Jul 20, 1:02 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 58 min |
| Jul 20, 1:23 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew | 67 min |
| Jul 20, 1:23 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 67 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.